Alert archive / Nevada / Wind Advisories in 2017

Wind Advisory 27, NWS Elko, NV

November 25, 2017Humboldt County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Nov 25, 2017, 2:06 PM PST for Humboldt County, White Pine County, Nevada. It took effect at Nov 26, 2017, 10:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2017, 2:06 PM PST (22:06 UTC)
In effect from
Nov 26, 2017, 10:00 AM PST
Expired
Nov 27, 2017, 2:00 AM PST
In force
16 hr
Issued by
NWS Elko, NV

Counties Humboldt County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 43 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2017-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2017-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS75 KLKN 252206
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
206 PM PST Sat Nov 25 2017

NVZ030-261615-
/O.NEW.KLKN.WI.Y.0027.171126T1800Z-171127T0300Z/
Humboldt County-
206 PM PST Sat Nov 25 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 10 AM to 7 PM PST Sunday. 

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US
  Highway 95, southwest winds 25 to 35 mph with occasional gusts
  to 60 mph possible.

* TIMING...Strong winds will develop after 10 AM with the
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
6 follow-up statements
954 
WWUS75 KLKN 261009
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
209 AM PST Sun Nov 26 2017

NVZ030-270300-
/O.CON.KLKN.WI.Y.0027.171126T1800Z-171127T0300Z/
Humboldt County-
209 AM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of 
  US Highway 95, southwest winds 25 to 35 mph with occasional 
  gusts to 60 mph possible. 

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
496 
WWUS75 KLKN 261521
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
721 AM PST Sun Nov 26 2017

NVZ035-270930-
/O.EXB.KLKN.WI.Y.0027.171127T0100Z-171127T1000Z/
White Pine County-
721 AM PST Sun Nov 26 2017

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PST
MONDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 5 PM this afternoon to 2 AM PST Monday. 

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. 

* TIMING...Strong winds will develop after 5 PM with the strongest
  winds during the overnight.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ030-270300-
/O.CON.KLKN.WI.Y.0027.171126T1800Z-171127T0300Z/
Humboldt County-
721 AM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of 
  US Highway 95, southwest winds 25 to 35 mph with occasional 
  gusts to 60 mph possible. 

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
956 
WWUS75 KLKN 262158
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
158 PM PST Sun Nov 26 2017

NVZ040-041-271600-
/O.NEW.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/
Northwestern Nye County-Northeastern Nye County-
158 PM PST Sun Nov 26 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 7 AM to 7 PM PST Monday. 

* WINDS...Northwest 20 to 30 mph with gusts to 50 mph including
  along routes US-6 and NV Highways 318 and 376.
  

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ030-270300-
/O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T0300Z/
Humboldt County-
158 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of 
  US Highway 95, southwest winds 25 to 35 mph with occasional 
  gusts to 60 mph possible. 

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ035-271000-
/O.CON.KLKN.WI.Y.0027.171127T0100Z-171127T1000Z/
White Pine County-
158 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PST MONDAY...

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph.

* TIMING...Strong winds will develop after 5 PM this Sunday with 
  the strongest winds during the overnight. 

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
624 
WWUS75 KLKN 270224
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
624 PM PST Sun Nov 26 2017


NVZ030-270600-
/O.EXT.KLKN.WI.Y.0027.000000T0000Z-171127T0600Z/
Humboldt County-
Including the cities of Winnemucca, McDermitt, Paradise Valley, 
and Golconda Summit
624 PM PST Sun Nov 26 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of 
  US Highway 95, southwest winds 25 to 35 mph with occasional 
  gusts to 60 mph possible. 

* TIMING...Strong winds will continue through this evening. 

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind which 
  may cause you to lose control of your vehicle. Extra attention 
  should be given to cross winds when driving on north to south 
  oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ035-271000-
/O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/
White Pine County-
Including the cities of Ely, Ruth, McGill, Connors Pass, 
and Great Basin National Park
624 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph.

* TIMING...Strong winds will continue overnight. 

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind which 
  may cause you to lose control of your vehicle. Extra attention 
  should be given to cross winds when driving on north to south 
  oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-041-271030-
/O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Tonopah, Round Mountain, Duckwater, 
and Currant Summit
624 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY...

* WINDS...Northwest 20 to 30 mph with gusts to 50 mph including 
  along routes US-6 and NV Highways 318 and 376. 

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon. 

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind which 
  may cause you to lose control of your vehicle. Extra attention 
  should be given to cross winds when driving on north to south 
  oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
156 
WWUS75 KLKN 270548
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
948 PM PST Sun Nov 26 2017

NVZ030-270700-
/O.EXP.KLKN.WI.Y.0027.000000T0000Z-171127T0600Z/
Humboldt County-
948 PM PST Sun Nov 26 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Breezy conditions will remain through the night but conditions no
longer meet advisory criteria. 

$$

NVZ035-271000-
/O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/
White Pine County-
948 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph.

* TIMING...Strong winds will continue overnight.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-041-280000-
/O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/
Northwestern Nye County-Northeastern Nye County-
948 PM PST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY...

* WINDS...Northwest 20 to 30 mph with gusts to 50 mph including 
  along routes US-6 and NV Highways 318 and 376. 

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
623 
WWUS75 KLKN 270959
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
159 AM PST Mon Nov 27 2017

NVZ035-271100-
/O.EXP.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/
White Pine County-
159 AM PST Mon Nov 27 2017

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...


$$

NVZ040-041-280300-
/O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/
Northwestern Nye County-Northeastern Nye County-
159 AM PST Mon Nov 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts to 50 mph including 
  along routes US-6 and NV Highways 318 and 376. 

* TIMING...Strong winds will develop after 10 AM with the 
  strongest winds in the afternoon.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:37 AM PST, 11 hours 29 minutes earlier.

Area forecast discussion, Nov 25, 2:37 AM PST, 11 hours 29 minutes before
Area Forecast Discussion
National Weather Service Elko NV
237 AM PST Sat Nov 25 2017

.SYNOPSIS...Warm weather will continue through the weekend with
very little in the way of precipitation. A low pressure system
will bring rain changing to snow for most of Nevada Sunday night
and Monday.

&&

.SHORT TERM...Today through Monday. High pressure maintains
control over Nevada weather and there is none this morning. The
axis of our protective high pressure system is aligned directly
through the center part of the state and the ridge crest is dirty.
Clouds continue to spread harmlessly across northern Nevada with
no precipitation showing on KLRX radar. Temperatures are once
again settling out in the 30s widespread and dewpoints at stations
south of U.S. 50 are sporadically in the single digits, very dry.
The models are in pretty good agreement on a dry forecast from now
through most of Sunday. Remarkably warm temperatures will continue
through the weekend. Then a storm system will move through Sunday
night and Monday.

Today through Sunday. Dry conditions are expected for the most
part. There could be slight chance for rain over far western
Humboldt County late Sunday as a storm system approaches. Pacific
high pressure will become progressive and drift across the Baja
Peninsula, eventually releasing its hold on the Silver State. The
ridge axis will pass east of the LKN CWFA today and a southwest
flow aloft will return. The main issue will be the winds possibly
touching advisory criteria on some of the highway overpasses on
Sunday. A low pressure trough is shown by the models to position
about 400 miles off the northern California coast by late Sunday
and southwest winds will be strengthening across much of Nevada.
This is about 100 miles further west than previously noted. The
models show a weakening central low pressure at this juncture and
a slower approach than model runs of 24 hours ago. It appears
that the trough will not see too much more southerly movement than
depicted by the current model run due to the balanced jet
features. Late Sunday afternoon, the 140kt jet core on the east
side of the upper trough will dominate as it approaches the
northern portion of the Sierra-Nevada mountain range, so winds
shouldn't by excessively strong across the LKN CWFA. Again this is
slower than previous model runs so any significant valley winds
may engage later in the day Sunday. Depending on the cloud cover
and the strength of the southwest flow, temperatures may revisit
the 70 degree mark in a few spots. High temperatures will range
from the 60s to around 70 degrees. Low temperatures will range
from the 30s to around 40 degrees.

Sunday night through Monday. A quick-moving low pressure trough
will pass through the LKN CWFA. Snow levels will be starting out
around 8000 feet as the precipitaion begins to spread across the
state west to east. Cold air will lag precipitation to begin
with. Frontal passage estimate: Winnemucca 1 am PST, Battle
Mountain 4 am PST, Elko 7 am PST. Valley snow accumulation will be
minimal although a transition from rain to snow will occur as the
front moves through. Highway overpasses along Interstate 80 bear
watching during the day however highway temperatures should
prevent slushiness for the most part in other areas. The biggest
beneficiary will be the mountains of Elko County, which could
receive a half-foot of snow. Low temperatures will generally be
in the 30s. High temperatures will generally be in the 40s.

.LONG TERM...Monday night through next Friday.

Rain and snow will be confined to mainly southeastern Nevada
Monday through late evening and then the system is expected to
speed off to the east overnight.

A quick transition ridge moves through on Tuesday and then a
little clipper grazes northeast Nevada on Wednesday which
appears to just bring some clouds, a little bit of cooling in the
north, and a low chance for a snow shower in extreme northeast
Nevada.

Very little forecast confidence beyond Wednesday. Global models
do agree on forming a cut-off low off of the Southern California
coast. The GFS opens it up and quickly moves it northeast into
Utah. This would bring precipitation to mainly central Nevada
Thursday and Thursday night on its way into Utah and with its
southern origin would be a warmer system. The EC, however, keeps
the cut off low hanging out well off of the Southern California
coast until its moisture merges with a system from the north next
weekend. Continued with low pops for the end of the extended until
models resolve their differences a bit. Looks like chances do
exist for a system next weekend, however.

Temperatures will be near normal through the extended.

&&

.AVIATION...VFR conditions expected through Saturday evening all
terminals.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/90/90
Hazardous weather outlook, Nov 25, 2:40 AM PST, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
240 AM PST Sat Nov 25 2017

NVZ030-031-033>041-261045-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
240 AM PST Sat Nov 25 2017

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.DAY ONE...Today and Tonight.

No significant weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A storm system will begin to move in from the west on Sunday. The
greatest impact from this system should be the strong winds which
develop Sunday and continue into Monday. A wind advisory may be
needed as winds have the potential to gust up to 50 mph in the
valleys with higher gusts in the mountains, mainly in Humboldt
county. Mountain top winds could exceed 65 mph across Humboldt and
White Pine counties. Expect the strong winds to move into the
eastern half of the state by Monday.

Precipitation will begin as rain showers starting Sunday evening
in western Nevada, spreading eastward on Monday. As colder air
infiltrates into the area on Monday expect the rain to change
over to snow in many locations. At this time snowfall totals look
to be light with less than an inch expected in valleys and a few
inches in elevations above 6000 feet. The strong winds and
precipitation may create travel impacts Sunday night through
Monday so interested parties should monitor future forecasts for
updates.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

CS

Nearby

Wind Advisories in Nevada, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.